Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567090
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: C. Castaing and M. Valadier
Title: Convex analysis and measurable multifunctions
Additional book information: Lecture Notes in Math., no. 580, Springer-Verlag, Berlin, Heidelberg, New York, 1977, vii + 278 pp., $11.00.

References [Enhancements On Off] (What's this?)

  • H. A. Antosiewicz and A. Cellina, Continuous selections and differential relations, J. Differential Equations 19 (1975), no. 2, 386–398. MR 430368, DOI 10.1016/0022-0396(75)90011-X
  • Jean-Pierre Aubin, Arrigo Cellina, and John Nohel, Monotone trajectories of multivalued dynamical systems, Ann. Mat. Pura Appl. (4) 115 (1977), 99–117 (1978). MR 494247, DOI 10.1007/BF02414712
  • Robert J. Aumann, Markets with a continuum of traders, Econometrica 32 (1964), 39–50. MR 172689, DOI 10.2307/1913732
  • Claude Berge, Espaces topologiques: Fonctions multivoques, Collection Universitaire de Mathématiques, Vol. III, Dunod, Paris, 1959 (French). MR 0105663
  • H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Mathematics Studies, No. 5, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973 (French). MR 0348562
  • Frank H. Clarke, Generalized gradients and applications, Trans. Amer. Math. Soc. 205 (1975), 247–262. MR 367131, DOI 10.1090/S0002-9947-1975-0367131-6
  • Frank H. Clarke, A new approach to Lagrange multipliers, Math. Oper. Res. 1 (1976), no. 2, 165–174. MR 414104, DOI 10.1287/moor.1.2.165
  • Frank H. Clarke, Optimal control and the true Hamiltonian, SIAM Rev. 21 (1979), no. 2, 157–166. MR 524510, DOI 10.1137/1021027
  • Ivar Ekeland, Topologie différentielle et théorie des jeux, Topology 13 (1974), 375–388 (French). MR 356899, DOI 10.1016/0040-9383(74)90028-7
  • Ivar Ekeland and Roger Temam, Analyse convexe et problèmes variationnels, Collection Études Mathématiques, Dunod, Paris; Gauthier-Villars, Paris-Brussels-Montreal, Que., 1974 (French). MR 0463993
  • A. F. Filippov, On some questions in the theory of optimal regulation: existence of a solution of the problem of optimal regulation in the class of bounded measurable functions, Vestnik Moskov. Univ. Ser. Mat. Meh. Astr. Fiz. Him. 1959 (1959), no. 2, 25–32 (Russian). MR 0122650
  • 12.
    A. Fillipov, On the existence of solutions of differential equations with multivalued right-hand side, Mat. Zametki 10 (1971), 307-313.
  • Hubert Halkin and Edward C. Hendricks, Subintegrals of set-valued functions with semianalytic graphs, Proc. Nat. Acad. Sci. U.S.A. 59 (1968), 365–372. MR 229782, DOI 10.1073/pnas.59.2.365
  • Claude Henry, An existence theorem for a class of differential equations with multivalued right-hand side, J. Math. Anal. Appl. 41 (1973), 179–186. MR 335906, DOI 10.1016/0022-247X(73)90192-3
  • Henry Hermes and Joseph P. LaSalle, Functional analysis and time optimal control, Mathematics in Science and Engineering, Vol. 56, Academic Press, New York-London, 1969. MR 0420366
  • 16.
    Hildenbrand and Kirmann, Introduction to equilibrium analysis, North-Holland, 1976.
  • Aldo J. Lazar, Spaces of affine continuous functions on simplexes, Trans. Amer. Math. Soc. 134 (1968), 503–525. MR 233188, DOI 10.1090/S0002-9947-1968-0233188-2
  • Joram Lindenstrauss, A short proof of Liapounoff’s convexity theorem, J. Math. Mech. 15 (1966), 971–972. MR 0207941
  • Ernest Michael, Continuous selections. I, Ann. of Math. (2) 63 (1956), 361–382. MR 77107, DOI 10.2307/1969615
  • Ernest Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152–182. MR 42109, DOI 10.1090/S0002-9947-1951-0042109-4
  • John von Neumann, On rings of operators. Reduction theory, Ann. of Math. (2) 50 (1949), 401–485. MR 29101, DOI 10.2307/1969463
  • R. Tyrrell Rockafellar, Convex analysis, Princeton Landmarks in Mathematics, Princeton University Press, Princeton, NJ, 1997. Reprint of the 1970 original; Princeton Paperbacks. MR 1451876
  • 23.
    R. Starr, Quasi equilibria in markets with nonconvex preferences, Econometrica 37 (1967), 25-36.
  • Daniel H. Wagner, Survey of measurable selection theorems, SIAM J. Control Optim. 15 (1977), no. 5, 859–903. MR 486391, DOI 10.1137/0315056
  • R. T. Rockafellar, Measurable dependence of convex sets and functions on parameters, J. Math. Anal. Appl. 28 (1969), 4–25. MR 247019, DOI 10.1016/0022-247X(69)90104-8

  • Review Information:

    Reviewer: I. Ekeland
    Journal: Bull. Amer. Math. Soc. 84 (1978), 950-956